Wyoming, 2006

Hail in Wyoming, May 20, 2006

May 20, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 20, 1:00 PM MST, 3 hours 7 minutes earlier.

Area forecast discussion, May 20, 1:00 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SAT MAY 20 2006

.SHORT TERM...TNGT THRU SUN NGT...SAT PIXS AND RADAR CONFIRM A WEAK
S//WV TROF MOVING THRU THE REGION THIS AFTN.  FTR SHOULD CONT SHFTG
ESE OUT OF AREA BY 04Z OR SO.  DEVELOPMENT OVER NW CO SUGGESTS THERE
WILL BE SOME LINGERING SHWRS/TSTMS EVEN BEHIND THE UPPER FTR.  NAM
ALSO SUGGESTS THE TAIL END OF A WEAK UPPER FTR NOW OVER ERN ID WILL
MOVE ENE AND BRUSH CNTRL WY LATER THIS EVENG...WITH THESE SHWRS AND
SOME TSTMS SHFTG E OR ESE ACRS THE FAR NRN PART OF THE AREA TWDS
MIDNGT OR SO.  WATER VAPOR SAT PIXS ALSO SHLD A SLOT OF DECENT
DRYING OVER ERN UT...WHICH SHLD TRANSLATE OVER THE REGION ON SUN.
STILL THINK THERE WILL BE LESS ACTVTY ON SUN AFTN THAN TDA GIVEN
DRIER AIR.  HOWEVER...ENUF INSTBLTY WITH GOOD HEATING ON SUN FOR SCT
TSTMS TO POP UP OVER FAR ERN WY IN THE AFTN...AND SHIFT INTO THE
PNHNDL SUN EVNG.  BOTH GFS/NAM SHOW THIS DVLPMNT IN THE PNHNDL SUN
EVNG.  W EDGE OF BTR MSTR WILL BE OVER WRN PART OF PNHNDL...SO A FEW
OF THESE STORMS COULD TURN SEVERE...SLGT RISK LOOKS GOOD FOR NOW.
TEMPS SHOULD WARM ABOUT 3-6 DEGS OVER TDA WITH LESS CLOUD COVER.

.LONG TERM...UPPER RIDGE OVER THE ERN CWA MONDAY SHOULD TEND TO
HINDER CONVECTION AGAIN BUT SOME CONVERGENCE ALONG SFC TROF AND
AND A FAIR AMOUNT OF INSTABILITY SHOULD BE ENUF TO ALLOW WIDELY SCTD
TSTRMS TO DEVELOP IN THE AFTERNOON BEFORE PUSHING EAST OVER THE
PANHANDLE MONDAY EVENING.  COULD BE SOME LINGERING SHOWERS OVERNIGHT
MONDAY NIGHT AS UPPER SYSTEM MOVES ACROSS WY BUT DRIER AIRMASS WILL
BE SPREADING ACROSS.  LOOKS LIKE A BREEZY DAY TUESDAY AS UPPER
SYSTEM EJECTS OVERTHE NRN PLAINS LEAVING CWA IN GOOD DOWNSLOPE
FLOW.  REMAINDER OF WEEK STILL LOOKING ESSENTIALLY DRY AND WARM WITH
UPPER RIDGE REBUILDING OVER THE AREA.  THIS SHIFTS EAST BY THE END
OF THE WEEK BUT SHORTWAVE ENERGY SHOULD STAY NORTH INTO NEXT WEEKEND
THUS EXPECT CONVECTION...IF ANY...TO BE VERY ISOLATED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JAD/RE
Hazardous weather outlook, May 20, 8:55 AM MST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MDT SAT MAY 20 2006

WYZ059>070-211200-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
955 AM MDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING.  A FEW OF THE STORMS WILL BE STRONG
ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND PERHAPS SOME SMALL
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY
AND MONDAY. A FEW STORMS ON MONDAY COULD BECOME STRONG. A COLD FRONT
IS EXPECTED TO MOVE THROUGH REGION TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-211200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
955 AM MDT SAT MAY 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING.  A FEW OF THE STORMS WILL BE STRONG
ENOUGH TO PRODUCE BRIEF GUSTY WINDS TO 50 MPH AND SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS SUNDAY
AND MONDAY. ON BOTH DAYS A FEW OF THE STORMS COULD BECOME QUITE
STRONG...ESPECIALLY OVER THE CENTRAL AND EASTERN PARTS OF THE
PANHANDLE.  A COLD FRONT IS EXPECTED TO MOVE THROUGH REGION TUESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cheyenne radar (KCYS), 8 km away, was scanning. The volume nearest the first event began at 23:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Laramie

When
May 20, 4:07 PM MST to 4:12 PM MST
Where
Laramie County, 5 mi WNW of Cheyenne
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.167, -104.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505830.